Format

Send to

Choose Destination
J Family Community Med. 2019 Jan-Apr;26(1):61-63. doi: 10.4103/jfcm.JFCM_74_18.

Chest pain as a possible side effect of pitavastatin (Livalo).

Author information

1
Department of Internal Medicine, King Fahad Medical Military Complex, Saudi Arabia.

Abstract

Coronary heart disease is a serious complication of dyslipidemia. Pitavastatin is a more commonly prescribed medication for the treatment of dyslipidemia. Here, we report the case of a 37-year-old female, a known patient with well-controlled bronchial asthma. She was recently found to be dyslipidemic and started on pitavastatin calcium 4 mg once a day (OD). On the 10th day of treatment, she began to have crushing chest pain and was admitted to the hospital. All investigations for coronary heart disease came out negative. Her symptoms improved dramatically when pitavastatin was stopped. Pitavastatin is reported to cause myalgia and muscle spasm, especially at higher doses. There is evidence in literature that this medication might cause chest pain in old obese ladies if taken at high doses. We report this case as a possibility of chest pain even in younger females.

KEYWORDS:

Chest pain; dyslipidemia; pitavastatin

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center